Georgia, 2007

Damaging Wind in Georgia, July 1, 2007

July 1, 2007 · NWS CAE · 1 event in 1 county or zone

A small cluster of pulse storms developed over the CSRA and produced some heavy rains and wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

A small cluster of pulse storms developed over the CSRA and produced some heavy rains and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 1, 1:29 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 1, 1:29 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
229 PM EDT SUN JUL 1 2007

.SYNOPSIS...
A FRONT WILL PUSH SLOWLY SOUTH THROUGH THE REGION TONIGHT...AND
STALL OVER THE SAVANNAH RIVER AREA MONDAY...BEFORE SLOWLY PUSHING
SOUTH OF THE REGION TUESDAY. ANOTHER FRONT WILL MOVE DOWN LATE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONT/DEWPOINT GRADIENT APPEARS TO BE CURRENTLY STRETCHED ACROSS
OUR FORECAST AREA (FA)...PUSHING FROM NE TO SW. DRIER AIR ENTERING
THE NE FA...SO EXPECTING AFTERNOON AND EVENING CONVECTION TO BE
MAINLY CONFINED TO THE W/SW FA.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
LATEST MODEL RUNS TRENDING TOWARDS STALLING THE FRONT ALONG THE
SAVANNAH RIVER MONDAY...WHICH MAY MAKE SENSE CONSIDERING FRONT MAY
BE GENERALLY PARALLEL TO A WEAK NW UPPER FLOW...SO IT WONT GET MUCH
OF A PUSH EXCEPT FROM THE SURFACE HIGH BUILDING DOWN INTO THE MID
ATLANTIC. THE 12Z MAV AND MET MOS POPS TRENDING UPWARDS...AND ARE
NOW IN THE LIKELY CATEGORY FOR MONDAY/MONDAY NT ALONG THE
CSRA....AND CHANCE CATEGORY CENTRAL FA. CURRENT FORECAST CONTAINS
RELATIVELY LOW POPS FOR THAT AREA AND TIME FRAME. WILL NOT MAKE
RADICAL CHANGES AT THIS TIME...BUT AFTER COORDINATION WITH
SURROUNDING OFFICES...DECIDED TO INCREASE POPS TO CHANCE CATEGORY
MON/MON NT CSRA...TRENDING LOWER TO THE EAST. ALSO...INDICATIONS
ARE THAT LOW LEVEL FLOW TO VEER AROUND TO E/SE...AND THIS MIGHT
LEAD TO CLOUDINESS ISSUES. COMBINATION OF COOLER AIR MASS BEHIND
THE FRONT PLUS POSSIBLE CLOUDINESS LEADS TO COOLER MAX TEMPS
MON/TUE AND MOS TEMPS LOOK OK. MODELS SLOWLY PUSH FRONT TO THE
S/SW BY TUE...BUT MAY STILL BE CLOSE ENOUGH TO OUR W/SW FA TO
WARRANT SOME POPS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS IN AGREEMENT IN CONTINUING A RIDGE WEST/TROUGH EAST UPPER
PATTERN THROUGH THE PERIOD. LATEST MODELS INDICATING FRONT SHOULD
CONTINUE TO PUSH SLOWLY SOUTH FOR WED/THU AND WILL REMAIN FAR
ENOUGH TO OUR SOUTH NOT TO AFFECT OUR FA. EXPECT MODERATING TEMPS.
THE NEXT FRONT TO PUSH DOWN LATE WEEK...INCREASING OUR PRECIP
CHANCES.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WEAK SLOW MOVING COLD FRONT IN SOUTHERN PART OF THE CAE CWA NEAR THE
CSRA. LOW LEVEL COOL AIR ADVECTION NORTH OF THE FRONT COVERING MUCH
OF THE AREA IS LIMITING CONVECTIVE ACTIVITY. BEST CHANCES SOUTH PART
AND IN THE CSRA. AIRMASS MARGINALLY UNSTABLE WITH LIS -4/-5..TT 45
AND PWS STILL NEAR 2 INCHES. CONVECTIVE TEMPERATURES ARE FAIRLY HIGH
IN THE LOWER 90S. READINGS COOLER NORTH OF FRONT IN THE MID 80S BUT
IN SOUTH AND CSRA 90-91F. SO EXPECT DEVELOP POSSIBLE IN THESE AREAS.
MAINLY VFR TONIGHT OVER CWA WITH IFR-MVFR POSSIBLE IN SHOWERS-TSTMS
SOUTH AND CSRA. MAINLY EAST OR EAST-NORTHEAST WINDS 3-5 KT AT
SURFACE SHOULD KEEP SIGNIFICANT FOG FROM DEVELOPING IN THE EARLY
MORNING HOURS MONDAY. MODELS ON BUFKIT SHOWING ENOUGH LOW LEVEL WIND
FLOW TO KEEP FOG AT MINIMUM BUT IT DOES INDICATE THERE COULD BE SOME
STRATUS OR STRATOCU ADVECTED IN FROM THE ATLANTIC MONDAY MORNING. SO
OPTED FOR MVFR CIGS 2-3 KFT MONDAY MORNING. FRONT EXPECTED TO BECOME
STALLED ACROSS SOUTH PART AND CSRA MONDAY AND MAY BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS MONDAY. AGAIN MAINLY VFR CONDITIONS BUT
BRIEF IFR-MVFR CONDITIONS ARE POSSIBLE MONDAY SOUTH AND WEST OF CAE
MONDAY AND MONDAY NIGHT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOP/NEAR/SHORT/LONG TERM...DCM
AVIATION...TTH
Hazardous weather outlook, Jul 1, 3:53 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
453 AM EDT SUN JUL 1 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
453 AM EDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT
A FRONTAL ZONE EXTENDING THROUGH THE OUTLOOK AREA PLUS STRONG
HEATING WILL HELP CAUSE SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WIND AND HAIL COULD POSSIBLY OCCUR WITH A FEW
OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 1, 2:03 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
303 PM EDT SUN JUL 1 2007

GAZ077-011945-
BURKE-
303 PM EDT SUN JUL 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WRENS...OR 14 MILES WEST OF
WAYNESBORO...MOVING SOUTHEAST AT 10 TO 15 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

TTH
Special weather statement, Jul 1, 3:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
419 PM EDT SUN JUL 1 2007

GAZ064-012045-
COLUMBIA-
419 PM EDT SUN JUL 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA COUNTY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EVANS...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LM
Special weather statement, Jul 1, 3:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EDT SUN JUL 1 2007

GAZ063-012100-
MCDUFFIE-
430 PM EDT SUN JUL 1 2007

...A STRONG THUNDERSTORM WAS AFFECTING MCDUFFIE COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMSON...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LM

The radar

The Robins AFB radar (KJGX), 119 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McDuffie

When
July 1, 4:00 PM EST
Where
McDuffie County, 9 mi SE of Thomson
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.378, -82.390

Sheriff reported trees down on hwy 17S.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30927.